Sunitinib und Depigmentation der Haare (NEJM 2104)

Sunitinib-Associated Hair Depigmentation
Christina Brzezniak, D.O., and Eva Szabo, M.D.
N Engl J Med 2014; 370:e27

A 37-year-old, red-haired patient presented with strips of red and white hair 4 months after starting treatment with sunitinib for thymic carcinoma as part of an experimental protocol. She had been taking 50 mg of sunitinib daily for 28 days, followed by a 14-day break (the dose approved by the Food and Drug Administration for the treatment of renal-cell carcinoma and gastrointestinal stromal tumors). Sunitinib is an oral small-molecule inhibitor of several receptor tyrosine kinases that affect tumor growth, angiogenesis, and metastasis, including c-KIT. Inhibition of c-KIT signaling reduces hair pigmentation by decreasing melanin synthesis. Changes in both hair and skin pigmentation are recognized effects of treatment with sunitinib. The patient’s changes in hair color mirror the pattern of sunitinib ingestion, with white and red bands corresponding to periods of drug ingestion and drug holiday, respectively. She was treated with six cycles of sunitinib, during which the changes in hair color persisted, until disease progression. The patient was doing well clinically and was awaiting her next line of treatment.
Sunitimib